Alert archive / Florida / Red Flag Warnings in 2016
Red Flag Warning 5, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at May 8, 2016, 3:22 AM EDT for Lee County, Sarasota County, Florida. It took effect at May 8, 2016, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2016, 3:22 AM EDT (07:22 UTC)
- In effect from
- May 8, 2016, 12:00 PM EDT
- Expired
- May 8, 2016, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
Counties Lee County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 94 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2084 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
385 WWUS82 KTBW 080722 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 322 AM EDT SUN MAY 8 2016 ...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 7 PM EDT TODAY FOR LONG DURATIONS OF LOW HUMIDITY BELOW 35 PERCENT AND HIGH ERC VALUES... .LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT COMBINED WITH ERC VALUES OVER 40 WILL LEAD TO RED FLAG CONDITIONS ACROSS INLAND SECTIONS OF SARASOTA COUNTY AND ALL OF LEE COUNTY TODAY. FLZ165-260-265-082300- /O.NEW.KTBW.FW.W.0005.160508T1600Z-160508T2300Z/ COASTAL LEE-INLAND SARASOTA-INLAND LEE- 322 AM EDT SUN MAY 8 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR LONG DURATIONS OF LOW HUMIDITY BELOW 35 PERCENT AND HIGH ERC VALUES... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. * AFFECTED AREA...INLAND SARASOTA COUNTY AND ALL OF LEE COUNTY. * WIND...EAST SOUTHEAST WINDS 5 TO 10 MPH BECOMING SOUTHWEST TO WEST IN THE AFTERNOON. * HUMIDITY...29 TO 32 PERCENT. * ERC...42 TO 43. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$ JCM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 8, 2:00 AM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 8, 2:00 AM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 200 AM EDT SUN MAY 8 2016 .AVIATION... VFR IS EXPECTED AT ALL TERMINAL SITES DURING THE NEXT 24 HOURS. LIGHT AND VARIABLE WINDS EARLY THIS MORNING WILL BECOME SOUTHWEST TO WEST AT 7 TO 10 KNOTS AT THE COASTAL TERMINALS AFTER 18Z AS THE SEA BREEZE DEVELOPS...EXCEPT REMAINING LIGHT AND VARIABLE AT KLAL. && .PREV DISCUSSION... /ISSUED 918 PM EDT SAT MAY 7 2016/ UPDATE... AN UPPER-LEVEL TROUGH WILL CONTINUE TO DRIFT EASTWARD ACROSS THE WESTERN ATLANTIC WITH A RIDGE BUILDING UPSTREAM. THIS WILL KEEP NORTHWEST FLOW IN PLACE ALOFT OVER FLORIDA. AT THE SURFACE...HIGH PRESSURE WILL BUILD OVER THE REGION TONIGHT THROUGH SUNDAY...KEEPING DRY CONDITIONS IN PLACE. OVERALL...A QUIET NIGHT IS IN STORE WITH NO SIGNIFICANT WEATHER EXPECTED. LOWS SUNDAY WILL NOT BE AS COOL AS THIS MORNING...BOTTOMING OUT IN THE 50S AND 60S. NO CHANGES NEEDED TO THE ONGOING FORECAST. MARINE... HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT INTO SUNDAY WITH WINDS AND SEAS EXPECTED TO REMAIN BELOW HEADLINES. THE SEA BREEZE WILL DEVELOP AND TURN WINDS ONSHORE ALONG THE COAST IN THE AFTERNOON. PRELIMINARY POINT TEMPS/POPS... TPA 63 84 67 85 / 0 0 0 0 FMY 60 87 64 87 / 0 0 0 0 GIF 60 88 63 87 / 0 0 0 0 SRQ 60 82 64 84 / 0 0 0 0 BKV 53 85 57 86 / 0 0 0 0 SPG 66 83 69 85 / 0 0 0 0 TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. AVIATION...57/MCMICHAEL
Hazardous weather outlook, May 7, 4:53 AM EDT, 22 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 453 AM EDT SAT MAY 7 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-080900- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 453 AM EDT SAT MAY 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... RELATIVE HUMIDITY PERCENTAGES WILL DROP INTO UPPER 20S AND LOW 30S THIS AFTERNOON. WITH ERC VALUES SOMEWHAT IMPROVED AFTER THE RECENT RAINS...BOTH WIND SPEEDS AND ERC VALUES WILL BE MARGINAL FOR CREATING RED FLAG CONDITIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FLEMING
Nearby
Red Flag Warnings in Florida, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.